Alert archive / Georgia / Tornado Warnings in 2026

Tornado Warning 2, NWS Jacksonville, FL

March 12, 2026Clinch County, Georgia

NWS Jacksonville, FL issued this tornado warning at Mar 12, 2026, 8:26 AM EDT for Clinch County, Georgia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2026, 8:26 AM EDT (12:26 UTC)
Expired
Mar 12, 2026, 8:45 AM EDT
In force
19 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Clinch County, GA

The radar

The Moody AFB radar (KVAX), 28 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 7:14 AM EDTTornado WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 0.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

555 
WFUS52 KJAX 121226
TORJAX
GAC065-121245-
/O.NEW.KJAX.TO.W.0002.260312T1226Z-260312T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
826 AM EDT Thu Mar 12 2026

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Northwestern Clinch County in southeastern Georgia...

* Until 845 AM EDT.

* At 826 AM EDT, a severe thunderstorm capable of producing a tornado
  was located 9 miles north of Du Pont, or 10 miles northwest of
  Homerville, moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Homerville around 835 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3110 8297 3118 8294 3113 8268 3103 8274
TIME...MOT...LOC 1226Z 285DEG 32KT 3113 8289 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SHASHY
1 follow-up statement
867 
WWUS52 KJAX 121238
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
838 AM EDT Thu Mar 12 2026

GAC065-121247-
/O.EXP.KJAX.TO.W.0002.000000T0000Z-260312T1245Z/
Clinch GA-
838 AM EDT Thu Mar 12 2026

...THE TORNADO WARNING FOR NORTHWESTERN CLINCH COUNTY WILL EXPIRE AT
845 AM EDT...

The storm which prompted the warning is gradually weakening below 
severe limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 100 PM EDT for southeastern
Georgia.

&&

LAT...LON 3110 8297 3118 8294 3113 8268 3103 8274
TIME...MOT...LOC 1237Z 285DEG 32KT 3111 8279 

$$

SHASHY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 12, 7:43 AM EDT, 43 minutes earlier. Its key messages:

  • For the latest NE FL and SE GA Daily Key Messages please visit: https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
  • Scattered to Numerous Thunderstorms Today. Tornado Watch for Southeast Georgia through 1pm. Strong Storms Possible Elsewhere Frequent Lightning, Wind Gusts of 30-50 mph & Small Hail. Beneficial Rainfall Expected Area-Wide (0.25 - 1 Inch with Locally Higher Totals Possible)
  • Gale Warnings & Small Craft Advisories This Afternoon through Friday Morning
  • High Risk of Rip Currents Friday at All Area Beaches
  • Beneficial Rainfall and Strong Storms Possible on Sunday and Monday
  • Frost Possible for Inland Southeast GA on Tuesday Night & Early Wednesday Morning
Area forecast discussion, Mar 12, 7:43 AM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
743 AM EDT Thu Mar 12 2026

...New AVIATION, UPDATE...

.KEY MESSAGES...

For the latest NE FL and SE GA Daily Key Messages please visit:
https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

- Scattered to Numerous Thunderstorms Today. Tornado Watch for
Southeast Georgia through 1pm. Strong Storms Possible Elsewhere
Frequent Lightning, Wind Gusts of 30-50 mph & Small Hail. Beneficial
Rainfall Expected Area-Wide (0.25 - 1 Inch with Locally Higher Totals
Possible)

- Gale Warnings & Small Craft Advisories This Afternoon through
Friday Morning

- High Risk of Rip Currents Friday at All Area Beaches

- Beneficial Rainfall and Strong Storms Possible on Sunday and Monday

- Frost Possible for Inland Southeast GA on Tuesday Night & Early
Wednesday Morning

&&

.UPDATE...
Tornado watch issued for portions of southeast GA counties this
morning. May eventually need an extension in area, but this tornado
watch issued goes through 1 pm.

&&

.NEAR TERM /THROUGH TONIGHT/...
Main Highlights through Tonight:

-Patchy/Areas of fog are possible early This morning, mainly along
and west of the Interstate 75 corridor.

- Potential for strong to isolated severe thunderstorms Today,
mainly across far inland southeast GA and the Suwannee Valley.

High level cirrus and few mid level clouds are shifting off to the
northeast as low stratus spreads east northeast across highway
301 across inland Northeast Florida and along inland portions of
SE GA with only patchy fog observed due to winds elevated above
the surface. Expecting more low level clouds to spread across
the area as a cold front approaches from the west, currently
stretching from near the mouth of the MS river to central AL
into northern GA. Ahead of the cold front is an organized line
of showers and strong to severe T'storms that will continue
moving eastward through the early morning hours towards the
western tier of SE GA counties before moving into the US highway
441 corridor an hour or two after sunrise (8-9AM). Until then,
southwest winds will slowly increase to 10-15 mph as the
pressure gradient between the front and high pressure to the
southeast increases steadily towards sunrise. Temperatures will
hold in the mid to upper 60s as clouds and moisture increase
early this morning.

The organized line of showers and T'storms will march through SE GA
and into the Suwannee Valley of NE FL during the late morning hours
and reach the SE GA coast and in to the I-75 corridor by the lunch
hour before the line pushes towards the I-95 corridor by the early
afternoon hours. The storm prediction center has a marginal risk of
Severe T'storms for far NW portions of inland SE GA from Douglas to
Hazlehurst and points to the NW. This is where the line will still
feature enough organization due to strong dynamics aloft, 0-6 km
shear near 50 knots, and surface CAPE of 500-800 J/kg along with a
potent low level 850 mb jet of 40-45 knots allowing for isolated
Severe T'storms to be briefly produced. The main threat will be wind
gusts of 40-60 mph, small hail, and heavy downpours as the line of
T'storms and heavy showers move through. The storms will weaken as
they euphoric the SE GA coast and areas east of I-75 across NE FL as
mostly cloudy skies limit additional surface instability and mid
level lapse rates remain less supportive of severe T'storm
potential. Localized heavy rainfall potential is 1-3 inches where
the storms and heavier showers move through, but overall rainfall
amounts will be between 0.25-1.00 inch.

Highs will be cooler today due to the clouds only in the mid 70s
over inland SE GA and warmest south of Jacksonville along I-95 into
the mid 80s into the southern St Johns river basin. Winds will be
very breezy outside of T'storms 15-25 mph with gusts up to 30-35 mph
before the line moves through, but remaining below wind advisory
levels.

Tonight, clear skies expected inland as high pressure builds to the
north over the southern appalachians into the Carolinas with
northerly winds turning more north northeasterly and staying breezy
along the coast and I-95 corridor of NE FL 10-20 mph with gusts to
25-30 mph. A coastal trough forming over the waters will bring in
some low level clouds off the Atlantic onto the NE FL coast to the
St Johns river. Much cooler conditions expected over SE GA with lows
down to the upper 30s NW of Waycross, 40s over inland NE FL along
and north of the Santa Fe river and along I-10 with low to mid 50s
along the coast and north central FL.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Main Highlights This Period:

High pressure over the region on Friday will quickly retreat into
the western Atlantic as an inverted trough develops along our local
Atlantic coast. Slightly cooler and drier air advects in for the end
of the work week with highs in the low 70s north to low 80s south. A
few coastal showers may shift onshore to areas south of St.
Augustine Friday afternoon. Weak frontal boundary over south FL
begins to lift northward up the peninsula on Saturday as warm, moist
SE flow develops. In the ESE surface flow, highs on Saturday will
range from the low-mid 70s along the coast to the low-mid 80s
further inland. Showers with isolated thunderstorms expand across NE
FL mainly south of I-10 Saturday afternoon.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Main Highlights This Period:

- Increased Thunderstorm Chances Sunday into Monday

Frontal boundary over central FL continues to lift as a warm front
on Sunday as flow shifts to SW ahead of a strong cold front entering
the SE US. Increasing moisture to the area will lead to numerous
showers and storms developing area-wide Sunday and continuing into
Monday night as the cold front moves through. Above seasonable
temperatures Sunday and Monday expected due to the warm SW flow. A
much colder airmass advects into the region behind the front Monday
night dropping temperatures to below seasonable through midweek next
week. Overnight lows Tuesday night into Wednesday morning are
anticipated to drop into the mid 30s for inland SE GA and, combined
with light winds, could bring a chance for frost.

&&

.AVIATION /12Z THURSDAY THROUGH 12Z FRIDAY/...
Low stratus has spread over the region with IFR prevailing at
GNV with brief occurrence at SGJ the next couple of hours.
Light southwest winds will increase to 10-15 knots from 10-14Z
as a line of organized heavy showers and T'storms march east
into the TAF sites by 16Z. Have TEMPO groups for IFR and MVFR
restrictions and gusty winds up to 30 knots, which may need to
be tweaked higher if stronger storms hold together a little
longer, from 16-20Z with VCTS at GNV after 15Z. Winds will
maximize around 15-20 knots this afternoon ahead of the line
with gusts to 25 knots. Some low end MVFR ceilings will lag
behind the line with VCSH before clearing and drier air filter
into the area with VFR conditions after 22Z at all sites and
breezy northerly winds 12-15 knots gusting to 20 knots trending
north northeasterly by the end of the TAF period while weakening
gradually.

&&

.MARINE...

Southerly winds remain elevated ahead of an approaching cold front,
creating Caution conditions throughout our local waters. Winds may
subside slightly through early this morning before increasing winds
from the south southwest into late this morning ahead of a line of
strong thunderstorms approaching from the west. Showers and storms
will impact our local waters during the early to mid afternoon
hours, with a few stronger storms possible that could produce gusty
winds and frequent lightning strikes. Winds will shift to westerly
during the frontal passage before increasing northwest winds arrive
this afternoon to small craft advisory levels followed by Gale
conditions early this evening into early Friday as winds turn more
north northeasterly as high pressure builds to the north. Winds and
seas will remain elevated into Friday morning before subsiding
Friday afternoon as high pressure shifts to the northeast.

As the high moves away, a warm front will slowly lift northward
along the Florida peninsula. Chances for showers and thunderstorms
will begin to increase from south to north late Saturday night
through Sunday night as this warm front moves across our area. A
strong cold front will move through our area Monday, with southwest
winds increasing and becoming northwesterly behind the front with
small craft advisory conditions returning to the waters through
Tuesday.

Rip Currents: A moderate risk expected on Today due to offshore flow
and generally weak easterly swells. Strong onshore flow Friday will
bring a high risk of rip currents to all area beaches.

&&

.FIRE WEATHER...
- Areas Of High Dispersions Today And This Weekend

A line of showers and thunderstorms will move through beginning this
morning and continue into the afternoon/evening hours. An isolated
strong thunderstorm will be possible with this line mainly in the
morning hours in inland southeast GA. Southwesterly winds increase
today ahead of the front resulting in areas of high dispersions
across northeast Florida mainly along the St Johns river basin.
Breezy northwesterly winds develop in the wake of the front this
afternoon resulting in high dispersions across inland southeast
Georgia. Friday into Saturday, high pressure will build just north
of the region as the cold front exits to the south with drier
conditions. Good dispersions on Friday. Min RHs will drop to 35-40
percent over inland portions of Southeast Georgia on Saturday.
Temperatures inland warm back into the 80s on Saturday resulting in
elevated mixing heights and potentially high dispersions. South-
southwesterly winds increase on Sunday ahead of an approaching cold
front resulting in more area-wide high dispersions. Numerous showers
and storms develop on Sunday.

FOG POTENTIAL AND OTHER REMARKS: Patchy fog near the I-75 corridor
is possible this morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  39  72  46 /  90   0   0   0
SSI  76  51  69  56 /  90   0   0   0
JAX  81  49  75  53 /  90  10  10   0
SGJ  83  55  74  59 /  90  20  10  10
GNV  81  49  80  55 /  90  10  10   0
OCF  82  53  82  58 /  80  20  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
MARINE...Small Craft Advisory from 4 PM this afternoon to 7 PM EDT this
     evening for AMZ450-452-470-472.
     Gale Warning from 7 PM this evening to 5 AM EDT Friday for
     AMZ450-452-470-472.
     Small Craft Advisory from 4 PM this afternoon to 5 AM EDT
     Friday for AMZ454-474.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 7:37 AM EDTSevere Thunderstorm WarningJAXAtkinson, Bacon, Coffee, Jeff Davis, Ware53 min
Mar 12, 7:54 AM EDTTornado WarningJAXAtkinson, Coffee36 min
Mar 12, 8:24 AM EDTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis, Pierce and 2 more51 min
Mar 12, 8:33 AM EDTSpecial Weather StatementJAXWare27 min
Mar 12, 8:46 AM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch, Echols, Pierce, Ware44 min
Mar 12, 9:02 AM EDTSevere Thunderstorm WarningJAXAppling, Brantley, Pierce, Ware, Wayne43 min
Mar 12, 9:10 AM EDTTornado WarningJAXClinch, Echols35 min
Mar 12, 9:34 AM EDTSevere Thunderstorm WarningJAXClinch, Echols, Ware26 min
Mar 12, 9:36 AM EDTSpecial Weather StatementJAXBrantley, Camden, Glynn24 min
Mar 12, 10:01 AM EDTSevere Thunderstorm WarningJAXCharlton, Ware29 min
Mar 12, 10:09 AM EDTSpecial Weather StatementJAXCamden, Glynn36 min

Nearby

Tornado Warnings in Georgia, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.